# SDR FQAR20140219025

- Difficulty date: February 18, 2014
- Submitted: February 19, 2014
- Operation: General aviation
- Aircraft: N317PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496084
- Aircraft time: 8,324 hours
- Engine: Lyc O360A1H6
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Squat Switch
- Part number: 89291003
- Condition: False Indication
- Location: Zone 700
- Stage of operation: IN
- How discovered: V
- Nature of condition: N
- Precautionary procedure: K

## Discrepancy

ACFT SQUAWKED PREVIOUSLY FOR A DOWNLOCK SWITCH HAVING BROKEN WIRES AND THE ACFT WAS HAVING A GEAR RETRACTION AND FUNCTIONAL CHECK AFTER THE SWITCH WAS REPLACED.  DURING THIS CHECK THE GEAR WOULD NOT RETRACT WHEN SELECTED UP AND THE GEAR UNSAFE LIGHT AND HORN CAME ON. TROUBLESHOOTING REVEALED THE LT MAIN LANDING GEAR SQUAT SWITCH HAD WIRES THAT WERE BROKEN AND SEPARATED WHICH COULD NOT BE SEEN UNTIL THE SWITCH WAS REMOVED FROM THE GEAR.  THESE SWITCHES HAVE A WIRING HARNESS COVERED IN THICK SHRINK WRAP THAT ENCOURAGES THE WIRES TO FLEX IN ONE SMALL AREA NEAR THE SWITCH BODY. THE SHRINK WRAP AND SILICONE ON THE WIRES ALSO MAKE IT EXTREMELY DIFFICULT TO SEE ANY DAMAGE OR DEFECTS WITH THE WIRES, SO EVEN DILIGENT INSPECTION MAY NOT DETECT A BROKEN WIRE.
